|High Viral Load / OK T Cells
Aug 8, 2004
I have been Poz since July of 2002. I have not been on any medication. My numbers have steadly declined and my most recent numbers are a VL of 750K and T Cells of 450 (18%). I am trying to determine when I should start treatment and what treatment I should start on? My doc is recommending starting meds since my VL is so high. I am resistant to the NNRTI class (mutated virus when I contracted it). Based on current meds and combinations available, what would be the best course of treatment with the least amount of side effects? Any information you can provide would be greatly appreciated.
| Response from Dr. Young
Dan, thanks for your question and post.
I'm in agreement with your doctor in the recommendation to start therapy in the near future. This is based, in part, on the viral load, but moreover, your CD4 percentage is also borderline low. I usually start thinking about treatment with CD4% below 20.
You're in the unfortunate situation of having acquired non-nuke resistant virus; this is something that we see in about 10% of our treatment naive patients.
Based on your resistance pattern, I would certainly be recommending starting on a treatment of 2 nukes (based, on your resistance tests) and a ritonavir-boosted protease inhibitor. There are a number of boosted PI options, including Kaletra (lopinavir/r), atazanavir and fosamprenavir. We have the most extensive experience and clinical trials data on Kaletra; atazanavir and fosamprenavir are easier to take, lower pill count options that in our clinic seem to be as well or better tolerated. All have the potential to cause gastrointestinal side effects, but are surprisingly well tolerated (especially the later two); fosamprenavir is distinct in that there is no dietary requirement (can be taken without regard to food).
Hope this helps; stay in touch and let us know how things turn out. BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Can You Contract AIDS From Blowjob From A Prostitute?
- Blood In Semen After Insertive Anal Sex With Condom Does It Mean I Have HIV
- Burning Penis After Rubbing Vagina Worried I Have HIV
- Coated Tongue After Giving Handjob Worried I Have HIV
- Fever After Masturbation Worried I Have HIV
- Itchy Vagina After Blowjob Sign Of HIV AIDS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.